Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 62, NWS Raleigh, NC

September 30, 20104 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 3:05 AM EDT for 4 counties in North Carolina. It was in force for 5 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2010, 3:05 AM EDT (07:05 UTC)
Expired
Sep 30, 2010, 8:00 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 4:35 AM EDTFLASH FLOODHigh Point, NCNEIGHBORHOOD FLOODED IN THE TRINITY AREA OF HIGH POINT. TWO HOMES FLOODED AND ACCESS ROAD CLOSED.
Sep 30, 4:35 AM EDTFLASH FLOODThomasville, NCCAROLINA AVENUE AND RANDOLPH STREET HAVE BEEN CLOSED.
Sep 30, 5:14 AM EDTFLASH FLOOD3 Wnw Thomasville, NCHOUSE FLOODED AND INTERSECTION OF JACOB STREET AND KANOY ROAD CLOSED.
Sep 30, 5:15 AM EDTFLASH FLOOD6 Ese Greensboro, NCSOUTH BUFFALO CREEK WENT ABOVE FLOOD STAGE OF 12 FEET.
Sep 30, 7:15 AM EDTFLASH FLOODThomasville, NCSEVERAL STREETS FLOODED IN THE THOMASVILLE AREA.
Sep 30, 7:33 AM EDTFLASH FLOOD4 E Asheboro, NCROAD CLOSED AT LOFLIN POND RD NEAR TROGDON POND RD DUE TO FLOODING.
Sep 30, 7:33 AM EDTFLASH FLOOD5 W Kernersville, NCLINVILLE RD CLOSED DUE TO FLOODING.
Sep 30, 7:42 AM EDTFLASH FLOOD2 Se Gordontown, NCHWY 109 IN SILVER VALLEY 6 INCHES OF WATER FLOWING OVER THE ROADWAY. ROAD NOT CLOSED YET.
Sep 30, 8:00 AM EDTFLASH FLOOD6 Ese Greensboro, NCSOUTH BUFFALO CREEK REACHED A STAGE OF 13 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WGUS52 KRAH 300705
FFWRAH
NCC057-067-081-151-301200-
/O.NEW.KRAH.FF.W.0062.100930T0705Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
305 AM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 800 AM EDT

* AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN WHICH WILL LIKELY PRODUCE FLOODING OVER 
  FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES. DOPPLER 
  RADAR ESTIMATED THAT UP TO 2 INCHES OF RAIN HAVE FALLEN OVER THE 
  AREA SINCE MIDNIGHT. ADDITIONAL RAINFALL RANGING UP TO 2 INCHES    
  IS EXPECTED THROUGH SUNRISE.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
  THOMASVILLE...SEAGROVE...RANDLEMAN...MCLEANSVILLE...LINWOOD...
  LEXINGTON...KERNERSVILLE...HIGH POINT...GREENSBORO...CLEMMONS AND
  ASHEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF 
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS...
ESPECIALLY IN URBAN AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS 
WHERE WATER COVERS THE ROAD. ROADS AND INTERSECTIONS IN THE AREA 
WILL QUICKLY FLOOD. WHEN ENCOUNTERING FLOODED ROADS TURN 
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3612 8045 3626 8045 3624 7953 3552 7955
      3551 8019 3557 8022 3565 8030 3571 8033
      3571 8038 3574 8046 3583 8049 3584 8040
      3589 8041 3590 8037 3596 8038 3607 8052
      3609 8052

$$

13
2 follow-up statements
917 
WGUS72 KRAH 300853
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 AM EDT THU SEP 30 2010

NCC057-067-081-151-301200-
/O.CON.KRAH.FF.W.0062.000000T0000Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
453 AM EDT THU SEP 30 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES...

AT 443 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT HEAVY RAIN HAD 
CAUSED FLOODING IN NORTHERN DAVIDSON AND NORTHWEST RANDOLPH 
COUNTIES. DOPPLER RADAR ESTIMATED THAT 2 INCHES OF RAIN HAD FALLEN 
OVER THE AREA SINCE 100 AM. AN ADDITONAL 1 TO 2 INCHES OF RAIN ARE
POSSIBLE THROUGH 700 AM THIS MORNING. 

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM...THOMASVILLE...MCLEANSVILLE...KERNERSVILLE...HIGH 
POINT...GREENSBORO AND CLEMMONS. 

URBAN STREAMS ARE PARTICULARLY AT RISK OF FLOODING DUE TO FAST 
RUNOFF. THIS INCLUDES NORTH AND SOUTH BUFFALO CREEKS...RYAN 
CREEK...AND HORSEPEN CREEK IN THE TRIAD...AS WELL AS ABBOTTS CREEK
IN LEXINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS IN THE PREDAWN COMMUTE WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT 
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3612 8045 3626 8045 3624 7953 3552 7955
      3551 8019 3557 8022 3565 8030 3571 8033
      3571 8038 3574 8046 3583 8049 3584 8040
      3589 8041 3590 8037 3596 8038 3607 8052
      3609 8052

$$

13
859 
WGUS72 KRAH 301057
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 AM EDT THU SEP 30 2010

NCC057-067-081-151-301200-
/O.CON.KRAH.FF.W.0062.000000T0000Z-100930T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
657 AM EDT THU SEP 30 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES...

AT 646 AM EDT...LOCAL LAW ENFORCEMENT IN GUILFORD COUNTY REPORTED 
HEAVY RAIN AND WIDESPREAD URBAN FLOODING IN GREENSBORO. FLOODING WAS 
ALSO REPORTED THIS MORNING IN THOMASVILLE AND HIGH POINT. TWO TO 
THREE INCHES OF RAIN HAVE FALLEN OVER THE AREA SINCE MIDNIGHT AND AN 
ADDITIONAL INCH IS POSSIBLE OVER THE TRIAD AREA THROUGH 800 AM. THE 
RAIN WILL BE TAPERING OFF BY MID MORNING...AND FLOODING MAY LINGER 
FOR AN HOUR OR SO AFTER THE RAIN ENDS. 

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM...THOMASVILLE...MCLEANSVILLE...KERNERSVILLE...HIGH 
POINT...GREENSBORO AND CLEMMONS. NORTH AND SOUTH BUFFALO 
CREEKS...RYAN CREEK...AND HORSEPEN CREEK IN THE GREENSBORO AREA ARE 
PARTICULARLY PRONE TO FLOODING DUE TO FAST RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MORNING 
COMMUTERS SHOULD USE EXTREME CAUTION AND SLOW DOWN TO AVOID 
HYDROPLANING THIS MORNING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3612 8045 3626 8045 3624 7953 3552 7955
      3551 8019 3557 8022 3565 8030 3571 8033
      3571 8038 3574 8046 3583 8049 3584 8040
      3589 8041 3590 8037 3596 8038 3607 8052
      3609 8052

$$

MLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 2:25 AM EDT, 40 minutes earlier.

Area forecast discussion, Sep 30, 2:25 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 AM EDT THU SEP 30 2010

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION
THROUGH TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE
SYSTEMS MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD
RAIN MAINLY OVER EASTERN NORTH CAROLINA INTO THURSDAY NIGHT. DRIER
AND COOLER AIR WILL ARRIVE FOR FRIDAY AND LAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 225 AM THURSDAY...

...FLASH FLOOD WATCH CONTINUES...

THROUGH TODAY:
FLASH FLOOD WATCH WILL BE HELD AS IS. SO FAR THE AREA HAS AVOIDED
CATASTROPHIC FLOODING... ALTHOUGH STEADY MODERATE RAIN DROPPING A
HALF TO THREE QUARTERS OF AN INCH PER HOUR FOR SEVERAL HOURS HAS
PRODUCED NUMEROUS PROBLEMS PARTICULARLY IN POOR DRAINAGE AREAS...
AND THE ONCE-LOW STREAMFLOWS ACROSS THE AREA ARE RISING AT A RAPID
RATE. LATEST SURFACE MAP SHOWS THE SURFACE LOW HAVING JUST PASSED
BETWEEN CHS AND GGE... PUSHING QUICKLY TO THE NNW. THE NAM... WHICH
APPEARS TO BE DOING BEST WITH THE TIMING OF THIS LOW... BRINGS IT
RIGHT UP THROUGH CENTRAL NC THROUGH MID TO LATE MORNING.
PRECIPITATION EFFICIENCY REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING
LEVEL DEPTH OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF
2.0-2.6" STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE
FORM OF UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT
CONTINUES TO BE HIGHEST OVER THE ERN HALF OF THE CWA... ALTHOUGH AS
THE LOW APPROACHES AND KICKS THE BOUNDARY FARTHER WESTWARD... THE
ENTIRE CWA WILL BE AT RISK THROUGH MID MORNING. WITH THE OBSERVED
RAIN RATES... EXPECT ADDITIONAL RAINFALL OF AT LEAST 2 TO 4 INCHES
OVER MUCH OF THE CWA. NOTE THAT THE RALEIGH 88D RADAR (KRAX) IS
PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE SWITCHING TO A
TROPICAL Z-R RELATIONSHIP.

WE WILL LIKELY NEED TO CANCEL THE WATCH EARLIER THAN ITS
CURRENT 6 PM EXPIRATION TIME... ALTHOUGH THIS WILL BE EVALUATED
FURTHER OVER THE NEXT SEVERAL HOURS. CATEGORICAL POPS WILL BE
TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT CURRENTLY
PUNCHING UP THROUGH SRN GA ARRIVES IN CENTRAL NC.

THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA THROUGH
MID MORNING AS THE LOW APPROACHES. CURRENT MUCAPE IS 500-1000 J/KG
OVER THE COASTAL PLAIN AND 0-1 KM SHEAR IS IMPRESSIVE AT 40-50 KTS
WITH 250-500 MS/S2 0-1 KM SRH... AND THE NAM SHOWS THIS SPREADING
NORTH AND WEST INTO THE NE PIEDMONT THROUGH 14Z WITH VGP OF
0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS BACK THROUGH THE TRIANGLE.
EVEN OUTSIDE OF THE TORNADO THREAT... OBSERVED GUSTS OVER 50 KTS AT
BUOY 41004 AND GEORGETOWN SC JUST AHEAD OF AND EAST OF THE LOW
CENTER BRINGS A CONCERN FOR A SURGE OF STRONG WIND GUSTS ALONG AND
EAST OF THE LOW'S TRACK. WILL MONITOR OBSERVATIONS OVER THE NEXT FEW
HOURS FOR POSSIBLE ISSUANCE OF A SHORT-FUSED WIND ADVISORY OR HIGH
WIND WARNING.

TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY
OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND
WILL STICK WITH HIGHS AROUND 75-81. -GIH

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
AS OF 305 PM WEDNESDAY...

THURSDAY NIGHT...THE UPPER LEVEL TROUGH LIFTS NORTH NORTHEAST
OVERNIGHT ACROSS THE E TN VALLEY. MOISTURE PERSISTS THROUGH THE
EVENING HOURS WITH GRADUAL DRYING AFTER MIDNIGHT. FCST FOR THURS
EVENING IS CURRENTLY DRY BUT SOME GUIDANCE TRIES TO SPIT OUT A
LITTLE PRECIP AS THE TROF AXIS APPROACHES. WILL DISCOUNT FOR NOW.
LOW TEMPS IN THE UPPER 50S TO LOWER 60S LOOK REASONABLE.

FRIDAY...UPPER TROF AXIS SHIFTS EAST OF CENTRAL NC ON FRIDAY.
CHILLY HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS SLOWLY BUILDS
INTO THE REGION. EXPECT MAINLY SUNNY SKIES WITH A LIGHT NORTHERLY
LOW LEVEL FLOW. COOLER AIR MASS IS SLOW TO ARRIVE SO WITH SUNSHINE
HIGHS SHOULD REACH THE UPPER 70S TO LOWER 80S. WITH SIGNIFICANT RAIN
EXPECTED AND A WET GROUND...A GOOD AMOUNT OF THE SOLAR ENERGY ON
FRIDAY SHOULD GO TO DRYING THE ATMOS OUT...REDUCING SENSIBLE HEATING
SO TEMPS MAY BE SLIGHTLY TOO WARM. -BLAES

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 310 PM WEDNESDAY...

FRIDAY NIGHT THROUGH SATURDAY NIGHT...SUBSIDENCE CONTINUES UNDER
SURFACE RIDGING AND MEAN DRY AIR OVER CENTRAL NORTH CAROLINA.
PRECIPITABLE WATER VALUES WILL BE WELL UNDER AN INCH. CONVERGENCE
ALOFT WILL AID IN OVERALL STABILITY. THE 12Z GFS DOES FORECAST AN
INCREASE IN MID-LEVEL MOISTURE SATURDAY NIGHT...ESPECIALLY IN
NORTHERN ZONES...IN ADVANCE OF THE DIGGING UPPER TROUGH FROM THE
GREAT LAKES. MOS GUIDANCE LOWS ARE CLOSE FRIDAY NIGHT AND WILL LEAN
TOWARD THE JUST SLIGHTLY WARMER VALUES GIVEN THE SURFACE GRADIENT
AND 25KT AT THE INVERSION WHICH SHOULD KEEP WINDS FROM GOING CALM
OVERNIGHT. 1000-850MB THICKNESSES WOULD SUPPORT HIGHS FROM 70 TO 75
DEGREES...WARMEST CENTRAL AND SOUTHWEST WHERE THE THICKNESS RIDGE IS
FORECAST FOR SATURDAY AFTERNOON. 1000-850MB THICKNESSES ARE QUITE
LOW BY SUNDAY MORNING...AS LOW AS 1335M AND 1340M TOWARD THE TRIAD.
SUCH THICKNESSES WOULD TEND TO SUPPORT OVERNIGHT LOWS WELL INTO THE
40S. THE LAST TIME KGSO (40) AND KRDU (42) HAD A LOW IN THE 40S WAS
MAY 10. CURRENTLY ANTICIPATE A FEW...EARLY SUNDAY MORNING READINGS
IN THE 40S WITH THE COLDER POTENTIAL OFFSET BY SOME MIXING IN THE
SURFACE GRADIENT AND CONTINUED OVERNIGHT...925MB WINDS AT LEAST
AROUND 20KT...ALONG WITH THE POSSIBILITY OF MID-LEVEL CLOUDS LATE.

SUNDAY THROUGH WEDNESDAY...CONFIDENCE IS ONLY MODEST IN THE
DEVELOPMENT AND PROGRESSION OF A SHARP UPPER TROUGH OR CLOSED LOW
OVER AND NEAR THE MID-ATLANTIC DURING THIS PART OF THE FORECAST.
GIVEN THE STRENGTH OF THE ENERGY DIVING SOUTH THROUGH THE LONGWAVE
TROUGH...IT SEEMS PROBABLE AT THIS POINT THAT A CLOSED LOW OF SOME
STRENGTH WILL FORM MORE LIKE THE 00Z AND 12Z ECMWF AND LATEST DGEX
ALLUDE TO...VERSUS THE SHARP BUT MORE PROGRESSIVE UPPER TROUGH OF
THE 06Z AND 12Z GFS. ALTHOUGH THE 06Z AND 12Z GFS FORECAST LITTLE IN
TERMS OF QPF...OTHER GUIDANCE...WITH MORE DIVERGENCE ALOFT AND
OVERALL ISENTROPIC LIFT...SUGGESTS AT LEAST A CHANCE OF SHOWERS FOR
MONDAY AND TUESDAY...DRYING BY WEDNESDAY AS THE UPPER LOW LIFTS
NORTHEAST AND DRIER AIR ALOFT MOVES INTO CENTRAL NORTH CAROLINA.
INDEED...GFS MOS ENSEMBLE MEMBERS ARE ALMOST ALL AT OR ABOVE
CLIMATOLOGY IN TERMS OF PRECIPITATION CHANCES MONDAY AND
TUESDAY...AND AS SUCH WILL FORECAST A CHANCE OF SHOWERS DURING THAT
PERIOD. 00Z ECMWF...IF IT WOULD VERIFY...INCREASES ISENTROPIC LIFT
AS EARLY AS AROUND 00Z MONDAY...SUGGESTING THAT SOME LIGHT RAIN
SHOWERS COULD BEGIN AS EARLY AS LATE SUNDAY AFTERNOON OR SUNDAY
EVENING. BEST CHANCES CURRENTLY WOULD SEEM TO BE MONDAY THROUGH
ABOUT MIDDAY TUESDAY WHEN DIVERGENCE ALOFT AND LIFT ARE MAXIMIZED.
IF THE FORECAST TREND CONTINUES...WOULD ANTICIPATE AN INCREASE IN
THE CHANCES OF RAIN EARLY IN THE NEXT WORK WEEK OVER TIME.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 145 AM THURSDAY...

IFR TO LIFR CEILINGS WILL PREDOMINATE MOST LOCATIONS THROUGH 12 TO
15Z AS A DEEP TROPICAL MOISTURE FETCH CONTINUES TO OVERRIDE AN
INLAND RETREATING COASTAL FRONT. VISIBILITIES WILL BE MOSTLY VFR TO
MVFR...BUT COULD OCCASIONALLY FALL TO IFR WITHIN THE HEAVIER RAIN
BANDS.

CENTRAL AND EASTERN TAF SITES...FROM RDU EASTWARD...WILL SEE A PERIOD
OF LLWS BEGINNING AROUND 06 TO 09Z AND WILL LAST THROUGH AROUND 12
TO 15Z AS A STRONG 40 TO 50KT SOUTHERLY LOW-LEVEL JET ACCOMPANIES
AN AREA OF LOW PRESSURE APPROACHING FROM THE SOUTH.

THE LLWS THREAT WILL END FROM SOUTH TO NORTH ACROSS THE AREA AS THE
LOW PRESSURE TRACKS NORTH INTO EASTERN VIRGINIA. CEILINGS WILL
IMPROVE FROM SOUTH TO NORTH AS WELL...LIFTING TO MVFR DURING THE MID
TO LATE MORNING AND VFR BY THE AFTERNOON.

DRIER AIR WILL GRADUALLY ADVECT INTO CENTRAL NORTH CAROLINA THURSDAY
NIGHT AND INTO FRIDAY WITH VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BLAES
LONG TERM...DJF
AVIATION...CBL
Hazardous weather outlook, Sep 29, 9:46 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT WED SEP 29 2010

NCZ011-027-028-042-043-078-088-089-010200-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON-
946 PM EDT WED SEP 29 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

ISOLATED SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE ACROSS
THE SOUTHERN COASTAL PLAIN TONIGHT...PRIMARILY BETWEEN MIDNIGHT
AND 8 AM. THE GREATEST THREAT WILL BE ACROSS THE COASTAL PLAIN.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO
BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER
INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO
WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>010-021>026-038>041-073>077-083>086-010200-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
946 PM EDT WED SEP 29 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Sep 30, 12:30 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HEAVY RAIN       ENE SPEED               35.97N 77.44W
09/29/2010  U0.00 INCH       EDGECOMBE          NC   LAW ENFORCEMENT

            HIGH WATER ON MILL POND ROAD AND NORTH BOWERS ROAD NEAR
            THE TOWN OF SPEED.

&&

BLOCKLEA
Local storm report, Sep 30, 2:45 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      GOLDSBORO               35.37N 77.98W
09/30/2010                   WAYNE              NC   EMERGENCY MNGR

            FLOODING ON SEVERAL ROADS...INCLUDING LANCASTER ROAD AND
            NEW HOPE ROAD. HIGH WATER SIGNS WERE SET OUT.

&&

MLM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson3 hr
Sep 29, 9:40 PM EDTRiver Flood WarningRAHJohnston36 hr
Sep 29, 10:33 PM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson6 hr
Sep 30, 3:22 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more5 hr
Sep 30, 4:12 AM EDTFlash Flood WarningRAHCumberland4 hr
Sep 30, 4:29 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 5:45 AM EDTFlash Flood WarningRAHDurham, Franklin, Granville, Harnett, Johnston, Vance and 1 more3 hr
Sep 30, 7:58 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph2 hr
Sep 30, 8:01 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 8:40 AM EDTFlash Flood WarningRAHFranklin, Granville, Harnett, Johnston, Vance, Wake3 hr
Sep 30, 9:55 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Sep 30, 11:44 AM EDTRiver Flood WarningRAHChatham10 hr
Sep 30, 11:51 AM EDTRiver Flood WarningRAHWayne6 days
Sep 30, 12:13 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more4 hr
Sep 30, 12:46 PM EDTFlash Flood WarningRAHGuilford4 hr
Sep 30, 12:48 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Sep 30, 4:42 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 30, 5:47 PM EDTAreal Flood WarningRAHWilson15 hr
Sep 30, 6:50 PM EDTFlash Flood WarningRAHEdgecombe, Halifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.